MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_ 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: b5- the reporter indicated that the surgeon implanted a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -10.00/3.5/025 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced a lens rotation not associated with a low vault, refractive change over time, permanent loss of bcva.Reportedly "lens rotation, at several times." the lens remains implanted.The reporter indicated the cause of the event is unknown.Claim# (b)(4).
 
Additional Manufacturer Narrative
Addiitonal information: b5- on (b)(6) 2024 the lens was exchanged with a different model, longer length lens and the problem was resolved.H6- health effect- impact code (f): "2199" should be removed and "4629" should be added.Claim# (b)(4).
 
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -10.00/3.5/025 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced a lens rotation not associated with a low vault.Reportedly "lens rotation, at several times." the lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a microcentrifuge vial with liquid and residue/debris on product.Visual inspection found no visible damage.Dimensional inspection found the lens to be within specifications.Corrected data: b5- on 22/aug/2024 the lens was exchanged with a longer length, same model and power lens and the problem was resolved.H11- manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19570692
Report Number2023826-2024-02764
Device Sequence Number12501218
Product Code QCB
UDI-Device Identifier00840311312580
UDI-Public00840311312580
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5_ 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer06/25/2024
08/22/2024
10/25/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date06/25/2024
10/01/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1642375; FOAM TIP PLUNGER (FTP), LOT# 1646588; MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale